Alert archive / Arizona / Lake Wind Advisories in 2021
Lake Wind Advisory 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Jan 21, 2021, 3:33 AM MST. It took effect at Jan 22, 2021, 1:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2021, 3:33 AM MST (10:33 UTC)
- In effect from
- Jan 22, 2021, 1:00 PM MST
- Expired
- Jan 22, 2021, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
326 WWUS75 KVEF 211033 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 233 AM PST Thu Jan 21 2021 CAZ522-NVZ017-019-212300- /O.NEW.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Death Valley National Park-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 233 AM PST Thu Jan 21 2021 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Western Clark and Southern Nye County and Spring Mountains-Red Rock Canyon. In California, Death Valley National Park. * WHEN...From noon to 6 PM PST Friday. * IMPACTS...A Winds this strong can make driving difficult...especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-212300- /O.NEW.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 233 AM PST Thu Jan 21 2021 /333 AM MST Thu Jan 21 2021/ ...LAKE WIND ADVISORY IN EFFECT FROM NOON PST /1 PM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
027 WWUS75 KVEF 212235 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 235 PM PST Thu Jan 21 2021 CAZ522-NVZ017-019-221200- /O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Death Valley National Park-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 235 PM PST Thu Jan 21 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Western Clark and Southern Nye County and Spring Mountains-Red Rock Canyon. In California, Death Valley National Park. * WHEN...From noon to 6 PM PST Friday. * IMPACTS...A Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-221200- /O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 235 PM PST Thu Jan 21 2021 /335 PM MST Thu Jan 21 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft and those using flotation devices PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
291 WWUS75 KVEF 212302 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 302 PM PST Thu Jan 21 2021 CAZ523-525-221200- /O.EXA.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 302 PM PST Thu Jan 21 2021 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From noon to 6 PM PST Friday. * IMPACTS...A Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-NVZ017-019-221200- /O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Death Valley National Park-Western Clark and Southern Nye County- Spring Mountains-Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 302 PM PST Thu Jan 21 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM PST FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Western Clark and Southern Nye County and Spring Mountains-Red Rock Canyon. In California, Death Valley National Park. * WHEN...From noon to 6 PM PST Friday. * IMPACTS...A Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-221200- /O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 302 PM PST Thu Jan 21 2021 /402 PM MST Thu Jan 21 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TO 6 PM PST /7 PM MST/ FRIDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft and those using flotation devices. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
413 WWUS75 KVEF 221122 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 322 AM PST Fri Jan 22 2021 CAZ522-523-525-NVZ017-019-222300- /O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 322 AM PST Fri Jan 22 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Western Clark and Southern Nye County and Spring Mountains-Red Rock Canyon. In California, Death Valley National Park. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-222300- /O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 322 AM PST Fri Jan 22 2021 /422 AM MST Fri Jan 22 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON PST /1 PM MST/ TODAY TO 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft and those using flotation devices. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
054 WWUS75 KVEF 221952 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1152 AM PST Fri Jan 22 2021 CAZ522-523-525-NVZ017-019-230200- /O.CON.KVEF.WI.Y.0003.210122T2000Z-210123T0200Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 1152 AM PST Fri Jan 22 2021 ...WIND ADVISORY IN EFFECT NOW UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...In Nevada, Western Clark and Southern Nye County and Spring Mountains-Red Rock Canyon. In California, Death Valley National Park. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Winds this strong can make driving difficult... especially for motorcycles and high profile vehicles. Use extra caution. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-230200- /O.CON.KVEF.LW.Y.0004.210122T2000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1152 AM PST Fri Jan 22 2021 /1252 PM MST Fri Jan 22 2021/ ...LAKE WIND ADVISORY IN EFFECT NOW UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From noon PST /1 PM MST/ to 6 PM PST /7 PM MST/ Friday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft and those using flotation devices. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
750 WWUS75 KVEF 230152 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 552 PM PST Fri Jan 22 2021 CAZ522-523-NVZ017-019-230300- /O.EXP.KVEF.WI.Y.0003.000000T0000Z-210123T0200Z/ Death Valley National Park-Western Mojave Desert- Western Clark and Southern Nye County-Spring Mountains- Red Rock Canyon- Including Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, The Town Of Mt Charleston, and Red Rock Canyon 552 PM PST Fri Jan 22 2021 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Winds will continue to decrease this evening. Thus, the Wind Advisory will be allowed to expire. $$ AZZ036-NVZ021-230300- /O.EXP.KVEF.LW.Y.0004.000000T0000Z-210123T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 552 PM PST Fri Jan 22 2021 /652 PM MST Fri Jan 22 2021/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Winds will continue to decrease this evening. Thus, the Lake Wind Advisory will be allowed to expire. $$ CAZ525-230500- /O.EXT.KVEF.WI.Y.0003.000000T0000Z-210123T0500Z/ Morongo Basin- Including Morongo Valley, Yucca Valley, and Twentynine Palms 552 PM PST Fri Jan 22 2021 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southwest wind 20 to 30 mph with gusts up to 45 mph will continue to be possible in parts of the Morongo Basin through 9 pm PST this evening. * WHERE...Morongo Basin. * WHEN...Until 9 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 21, 3:30 AM MST, 3 minutes earlier.
Area forecast discussion, Jan 21, 3:30 AM MST, 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 230 AM PST Thu Jan 21 2021 .SYNOPSIS...Remnant light showers over the area between Las Vegas and Lake Havasu will dissipate this morning as a weather system near Yuma moves away. Another storm system will drop down from the Pacific Northwest Friday and Saturday with gusty winds followed by generally light rain and mountain snow showers. A much stronger and very cold storm system approaches early next week which could bring low elevation snow and winter weather impacts to the region. && .SHORT TERM...Today through Friday. Weather impacts will be minimal today and tonight but south to southwest winds will increase on Friday ahead of the next incoming weather system. The closed low near Yuma Arizona weakens and moves away to the east ahead of a system currently near the Pacific Northwest which is forecast to dig down the coast then swing inland across our region going into the weekend. Lingering light rain showers across the area from far southern Clark County down over southeast San Bernardino and southern Mohave counties will dissipate this morning. The rest of the region will see mostly clear skies and light winds most of the day then clouds will begin to increase from the north tonight ahead of the system dropping down the West Coast. South to southwest winds will increase Friday morning ahead of it and the latest high res models indicate sustained winds over 25 mph across much of Lake Mead by Friday afternoon. A Lake Wind Advisory is in effect from noon until 6 PM PST. An area of strong southwest winds with gusts over 40 mph looks favorable for southern Death Valley, southern Nye County and the Spring Mountains including Red Rock Canyon and a Wind Advisory is in effect from noon until 6 PM PST. && .LONG TERM...Friday night through Wednesday. An unstable weather pattern sets up for this weekend and next week, with a parade of systems potentially affecting the Southwest US. There will be two time periods of note where potential impacts are possible, Friday and Saturday as well as Monday and Tuesday. Friday night and Saturday: A closed low is expected to dig down south and deepen as it swings into the region. This system has fairly robust dynamics, with models showing about 2-3 standard deviations below normal for 500mb heights. There are differences in the overall set up and strength of this upper level trough so confidence is lacking in some of the details. In general though, expecting precipitation to develop late Friday, become the most widespread for at least low end potential on Saturday, then should slowly exit Saturday night and Sunday. Highest potential for at minor impacts will be in eastern Clark County through Lincoln and Mohave counties. This is the area where decent moisture and mixing ratios will be in place, while areas further west will be lacking in abundant moisture. Areas of lowest confidence and where possibly slightly higher impacts would be possible is over eastern Lincoln County as well as southern Mohave County. This is where ensembles have a wide solution spread on how much QPF is possible. The forecast didn't change much from the previous amounts, but will continue to monitor. Also a bit concerned about the potential for cold core or convectively driven showers in the higher terrain Saturday as the cold low is overhead. ECMWF EFIs showing some potentially anomalous CAPE values over Lincoln County and the Spring/Sheep Ranges on that day. Will likely get better fine tuned with the small scale elements in the next few days. Snow is possible through this event, with snow levels starting around 5000-6000ft Friday then falling to around 4000ft on Saturday with the colder temperatures aloft moving overhead. Overall QPF with this system is modest at best even with enhanced cold core dynamics possibly at play, so chances for significant winter weather impacts are low at this time. This agrees well with ensemble probabilities for higher snow or rainfall totals, which didnt show much potential for higher amounts that would result in higher impacts. Light lingering precipitation in Mohave County will slowly exit on Sunday, but not anticipating many impacts for Sundays showers. Monday into Tuesday: An even stronger system is expected to ride down the West Coast and rapidly deepen as it digs south the beginning of next week. While there are significant differences between models, it can be said that the strength of this low will be much stronger than the last few. With stand deviations 3-4 sigmas highlighted on all long range models and multiple punches of vorticity lobes through the event, needless to say dynamics will not be lacking with this system. There is also strong indications that even cold air will punch in with this upper level low, with snow levels crashing to 3,000 foot or lower range Monday into Tuesday. So, increased confidence for winter impacts due to lower elevation snow is possible compared to the past few weather events. The one negative with this event is there will be less moisture to work with compared to the previous few rounds of precipitation. Will the strong dynamics be enough to overcome the limited moisture? Hard to say at this time. Ensemble cluster analysis would favor at least widespread precipitation and a strong low over the southwest, so the potential is there. Anyone with travel plans should monitor the forecast for potential snow in elevations lower than what we have seen so far this winter, as there is at least some confidence for winter road impacts. Also, might want to drag the winter clothes and umbrella back out after the past week of well above normal temperatures and drier weather as that likely will end next week. Overall, not anticipating Monday or Tuesday to be nice weather days to enjoy outside activities. Stay Tuned! && .AVIATION...For McCarran...SCT clouds around 8k feet will continue to clear out this morning with just a FEW clouds expected by this afternoon. Winds are expected to be light, generally less than 8 knots, favoring usual diurnal directions, east-northeast in the afternoon and southwest overnight through Thursday. For the rest of southern Nevada, northwest Arizona and southeast California...Just a few remaining showers across far southern areas of the Colorado River Valley. These are expected to end by mid morning with just a FEW-SCT clouds around 6-8k feet remaining. These clouds are expected to clear by afternoon with just a FEW clouds around 8k feet remaining. Winds across much of the area will remain at 10 kts or less and expected to follow typical diurnal trends through tomorrow. Increasing south to southwest winds Friday over portions of the area. Most areas will see winds around 10-20 kts with the strongest winds around Death Valley NP, southern Nye and western Clark, along with portions of the Colorado River Valley. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...Nickerson AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:33 AM MST | Wind Advisory | VEF | Clark, Nye | 42 hr |
Nearby
Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.